Dealing with chronic pain
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Dizzy/spaced out or meds

Bell11Bell11 Member Posts: 24 Connected
Hi I'm back again, hope I'm not posting to much. 
I've had a meds change from gabapentin to Pregablin. 
I was on gabapentin and other stuff before diagnosed with fybro.( to help with pain) 
When I was diagnosed I was put on pregablin and my other stuff. Now I know meds can mess around and cause issues while you get use to them, but I've taken them for 5 days and not really had any side effects.. pain levels have come down a little. This afternoon I started to feel dizzy, almost like when drunk but with out the alcohol. I'm head is full and spiney, I've tried to right this email 4 or 5 times but kept forgetting what I was doing and put it down to do half of something else.. 
I've done that quite a bit today, washing loaded machine and then left door open and walked away.  Wiped a side but only half, left cloth and spray out... that kind of thing.
Kind of scary for someone like me who is normally organised. Is this medication or something to do with fybro..  

Replies

  • OxonladyOxonlady Member Posts: 381 Pioneering
    Bell11: I was put on Pregabalin and Gabapentin for back pain. I experienced similar side effects to the ones you describe. I felt very woolly-headed. As I experienced no pain relief at all, I stopped the medication. But that's a very personal decision and you need to discuss it with your doctors.
    I do sympathise though, I've tried all sorts of medications over the years and experienced side effects. Now I take as little as possible! There's not very much out there for chronic pain... Though other people may have a completely different experience. 
  • rox001rox001 Member Posts: 15 Connected
    My husband is on both Gabapentin and Pregabalin he suffered Brain fog forgetfulness and struggled with finding the right words but it didn’t last, it about two weeks for pain relief to kick in which I think is the average but when he stopped taking them (which was a big mistake) he was back to square one - if not worse with the pain. Now he’s back on them both the highest strength patches as well as highest strength Co-codamol  and Morphine. The thing with nerve pain is medication takes an awful long long time to sink in and now, again after two weeks there is a slight bit of pain relief.? 
  • woodbinewoodbine Member Posts: 3,761 Disability Gamechanger
    @Bell11 you can never post too much don't ever think that, I always give new meds a month to get into my system and for any side effects to wear off, if you are worried have a chat with your GP.
    my advice is given freely and is correct to the best of my knowledge.
  • Bell11Bell11 Member Posts: 24 Connected
    Thanks sound advice 👍
  • Chloe_ScopeChloe_Scope Scope Posts: 10,652 Disability Gamechanger
    Hi @Bell11, I imagine this isn't easy! I hope it eases as your body gets used to it. Please do speak to your GP if it continues.
    Community Partner
    Scope

    Tell us what you think?
    Complete our feedback form to help us to improve your community.
  • janer1967janer1967 Member Posts: 9,183 Disability Gamechanger
    Hi there as woodbine said feel free to post as many times as you like that is what we are here for to help with any queries you have or even just chat.

    I have been on pregablin for about 3 years now for nerve pain and peripheral neuropathy, I didnt notice any side effects as I was really ill with sepsis when I first started to take them, hosever if I miss a couple now I certainly know abut it

    As others have suggested consult your GP and also refer to the advice leaflet that comes with the meds
Sign in or join us to comment.